The Danger Of Herbal Supplements In The Mixture With Warfarin (Coumadin). Part 3 of 3

The Danger Of Herbal Supplements In The Mixture With Warfarin (Coumadin) – Part 3 of 3

And where this becomes especially important is that these supplements can interact with the prescription drugs that your doctor may be giving you. This divulge is important because they look at a very common drug, warfarin, which has a narrow therapeutic window.

Which means too much is bad cause you bleed, and too little is bad because it won’t do the job of thinning the blood that you want. So the bottom line is, be vigilant of adding new supplements if you are on existing prescription medications, and talk to your doctor if you do”. A representative of the supplements industry took a slightly different view.

Duffy MacKay, foible president of scientific and regulatory affairs for the DC-based Council for Responsible Nutrition, the leading dietary supplement industry trade association “the issue here is really more with warfarin. It’s just a very responsive medication. Warfarin itself has a huge list of drugs, foods and over-the-counters that it interacts with. If you take too much or too little, it can become dangerous enlargement. So it’s sort of a form of sensationalism to suggest that here you have this situation with dietary supplements specifically”.

Parts: 1 2 3

6 thoughts on “The Danger Of Herbal Supplements In The Mixture With Warfarin (Coumadin). Part 3 of 3

  1. Pingback: The Danger Of Herbal Supplements In The Mixture With Warfarin (Coumadin). Part 1 of 3 | Steven Griffin MD

  2. Pingback: The Danger Of Herbal Supplements In The Mixture With Warfarin (Coumadin). Part 2 of 3 | Steven Griffin MD

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s